I am currently weaning off of 100mg of Topamax. I have managed to go down to 37.5mg a day over the course of 5 weeks. I should have been done with my wean by now; however, 25mg is completely unbearable. On day 4-5 I experience intense panic attacks, extreme confusion, dizziness, mood swings, and extremely elevated heart rate. I've tried going down to 25mg for the best two weeks and always went back up to the 37.5mg. This dosage is always fine.
I spoke with my doctor today. I suggested that I try a quarter of a 25mg tablet for 31.25mg to see how that works. However, I am so discouraged at this point I don't know what to do! I feel psychologically weak and emotionally discouraged.
I am already extremely susceptible to panic disorder and generalized anxiety disorder. I take Paxil and Valium daily for both. I cannot believe that with both of those I'm still feeling this way! I barely made it home from work yesterday. I have a very generous PTO package and understanding colleagues, but I've already taken so much sick time for migraines and Topamax withdrawal symptoms.
I woke up absolutely sobbing this morning at my wits end. I spent the day in bed. I wanted to see if my psychiatrist could see me today, but I did not feel well enough to drive anyway. Hoping that my Topamax plasma levels stabilize tomorrow and I feel better.
I know everyone's physiology is different, but may I please have some encouragement? Experiences?